MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH CONCERTO; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH CONCERTO; COCHLEAR IMPLANT
Model Number MI1000 MED-EL CONCERT PIN
Medical Device Problem Code Impedance Problem (2950)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user's hearing performance with the device is affected.The user's parents noticed that the child did not hear when the right ear processor went off and went to the clinic for troubleshooting.Reimplantation is considered.
 
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Additional Manufacturer Narrative
Additional information: according to the currently available information, damage to the reference electrode, as it might be caused by an external mechanical impact appears likely.In addition, in situ measurements show the most basal channel with high impedance status due to undetermined reasons.However, to confirm an exact root cause of failure a device investigation of the explanted device is necessary.Re-implantation is considered but no date has been scheduled yet.
 
Event or Problem Description
The user's hearing performance with the device is affected.The user's parents noticed that the child did not hear when the processor on the contralateral side went off and went to the clinic for troubleshooting.Reimplantation is considered, but no date has been scheduled yet.
 
Additional Manufacturer Narrative
Conclusion: damage to the reference electrode, likely caused by an external impact, was determined to be the root cause of the device failure.Even though no such causal event, like an accident, is mentioned in the recipient_s report.The investigation results appear to match the high gpi and decreased performance mentioned in the recipients report.In addition, in situ measurements showed the most basal channel with high impedance status due to undetermined reasons.This is a final report.
 
Event or Problem Description
The user's parents noticed that the child did not hear with the device when the audio processor on the contralateral side was not being used and went to the clinic for troubleshooting.The user has been re-implanted.

Brand Name
CONCERTO
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key19189854
Report Number9710014-2024-00370
Device Sequence Number18046422
Product Code MCM
UDI-Device Identifier09008737083625
UDI-Public(01)09008737083625
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/03/2023
Device Model NumberMI1000 MED-EL CONCERT PIN
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by Manufacturer04/18/2024
04/18/2024
Initial Report FDA Received Date04/26/2024
Supplement Report FDA Received Date07/02/2024
11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 YR
Patient SexMale